Colorado, 2025Debris Flow and Hail in Colorado, June 3, 2025
June 3, 2025 · NWS GJT · 2 events in 2 counties and zones
A low pressure system had moved through eastern Utah and western Colorado in the days before this event, pumping anomalously rich moisture into southern portions of the region. While showers had lingered through the night into the morning of the 3rd, the clouds did not inhibit the development of instability through the morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system had moved through eastern Utah and western Colorado in the days before this event, pumping anomalously rich moisture into southern portions of the region. While showers had lingered through the night into the morning of the 3rd, the clouds did not inhibit the development of instability through the morning hours. This instability ultimately led to the development of some strong to severe thunderstorms across southwest Colorado, producing some debris flows and severe hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 3, 10:44 AM MST, 2 hours 1 minute earlier. Its key messages:
- Showers and storms will favor areas along the Divide and near the Four Corners, including southeast Utah and southwest Colorado, today with potential for moderate to heavy rain. A bit of a downturn is expected across northeast and east- central Utah as well as northwest Colorado as drier air moves in.
- Showers and storms become more widespread Wednesday as another disturbance moves through. Unsettled weather remains in place for the remainder of the week resulting in below- normal temperatures and periodic precipitation chances.
Area forecast discussion, Jun 3, 10:44 AM MST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Grand Junction CO
1144 AM MDT Tue Jun 3 2025
.KEY MESSAGES...
- Showers and storms will favor areas along the Divide and near
the Four Corners, including southeast Utah and southwest
Colorado, today with potential for moderate to heavy rain. A
bit of a downturn is expected across northeast and east-
central Utah as well as northwest Colorado as drier air moves
in.
- Showers and storms become more widespread Wednesday as
another disturbance moves through. Unsettled weather remains
in place for the remainder of the week resulting in below-
normal temperatures and periodic precipitation chances.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 242 AM MDT Tue Jun 3 2025
The low pressure system that brought anomalous moisture and
scattered to widespread rainfall to the region is seen on
satellite lifting through east-central Colorado at this time.
While light showers are continuing across the higher terrain of
western Colorado mainly along the divide, eastern Utah and far
western Colorado are already seeing plenty of clearing as drier
air pushes in from the west. The mixing ratios really tell the
story here as much drier air advects in across northern and
central Utah as well as northwest Colorado and portions of
west-central Colorado. Mixing ratios look to drop into the 1 to
2 g/kg range across northern and central portions of eastern
Utah and far western Colorado, while southeast utah and
southwest Colorado hold onto the better moisture with mixing
ratios in the 4 to 6 g/kg range. Southeast Utah and southwest
Colorado is also where the better instability lies with CAPE in
the 300 to 500 J/kg range. The hi-res CAMs indicate showers and
storms to initiate this afternoon due to more daytime heating
with convection favoring southeast Utah and southwest Colorado
mountains and valleys as well as high terrain along the western
Colorado Divide. The best potential for moderate to heavy rain
and small hail with storms appears to be in the southern areas
with the better moisture. Quite the downturn in convection is
expected across east-central and northeast Utah into northwest
Colorado and along I-70 in west-central Colorado though as this
drier air advects in. Wondering if the models are too quick to
push out this moisture though, with more sun helping to release
instability and act on any remnant moisture to result in some
stronger convection. Cannot rule out this possibility but
leaning towards the hi-res guidance for now with a downturn
across the north and showers/storms favoring the south.
Deterministic global models also indicate this similar trend
though with synoptic pattern indicating a shortwave trough
across the Northern Rockies pushing through and helping drive
this moisture eastward and advect drier air in from the west.
Temperatures remain cooler today following the passage of this
low and sweeping shortwave trough, with highs near to slightly
below normal.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 254 PM MDT Mon Jun 2 2025
On Wednesday, the second shortwave trough approaches us from
the Desert Southwest. In the process it will pull deeper
moisture back into the southern half of the area. PWATs values
reach 150 percent of normal up north and as high as 250 percent
of normal down south. As the trough passes over the area it will
provide large-scale lift therefore we are expecting another day
of scattered to widespread showers and storms. The timing
projected by the models brings it through during the day, which
coincides with peak heating. If there is any sunny skies then
it could allow for enough instability to produce strong
thunderstorms. These storms would be capable of hail and heavy
rainfall. If no instability can materialize then expect pockets
of stratiform with more isolated thunderstorms. Just as that
shortwave exits the western CONUS additional energy drops into
the trough keeping us in west to southwest flow. Also, it
appears that not all of the moisture leaves the region and there
will be enough for showers and storms on Thursday. The pattern
looks like it may become more blocking into the weekend, which
means low confidence in that forecast. This could also lead to a
gradual warning trend and perhaps overall drier conditions.
Afternoon convection in the mountains look possible through the
extended.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1141 AM MDT Tue Jun 3 2025
Isolated to scattered showers and thunderstorms...favoring the
southern half of the Colorado and Utah and the Colorado High
Country...will occur again today. Gusty outflow winds will be
the main threat with a 20 percent or less chance of MVFR
conditions if a moderate shower moves over the airfield. This
convection should slowly dissipated after sunset with VFR
expected to prevail beyond this. Another round of shower and
thunderstorms can be expected tomorrow.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...None.
UT...None.
&&
SHORT TERM...MDA
LONG TERM...KJS
AVIATION...TGJT
Hazardous weather outlook, Jun 3, 1:52 AM MST, 10 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
252 AM MDT Tue Jun 3 2025
COZ001>014-017>023-UTZ022>025-027>029-040900-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
252 AM MDT Tue Jun 3 2025
This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.
.DAY ONE...Today and tonight.
A bit of a downturn in shower and storm activity is expected across
northeast and east-central Utah as well as northwest Colorado as
drier air moves in and pushes the moisture and remnants of Tropical
Storm Alvin to the east. However, enough moisture and instability
remains across southeast Utah and southwest Colorado for another
round of afternoon showers and storms with potential for moderate to
heavy rain.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Showers and storms increase in coverage Wednesday as another
disturbance moves through the region. Unsettled weather continues
through the end of the week, resulting in daily shower and
thunderstorm chances. Drier and warmer conditions return late this
weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected today or tonight, however
spotters are encouraged to relay rainfall amounts or any observed
flooding to the National Weather Service in Grand Junction.
In the hours before
Local storm report, Jun 3, 9:44 AM MST, 3 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
1044 AM MDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM Rain 6 NE Norwood 38.19N 108.22W
06/03/2025 M1.33 Inch Montrose CO Mesonet
Mesonet station SPKC2 Sanborn Park, Norwood
5NE.
0700 AM Rain 2 NNW Ridgway 38.19N 107.77W
06/03/2025 M1.20 Inch Ouray CO Cocorahs
Cocorahs station CO-OR-27 Ridgway 2.4 NNW.
0950 AM Rain 3 NW Norwood 38.16N 108.34W
06/03/2025 M1.19 Inch Montrose CO Mesonet
Mesonet station FW7875 Norwood.
0900 AM Rain 3 SW Colona 38.24N 107.79W
06/03/2025 M1.10 Inch Ouray CO Cocorahs
Cocorahs station CO-OR-15 Colona 3SW.
0714 AM Rain Ouray 38.03N 107.67W
06/03/2025 M1.09 Inch Ouray CO CO-OP Observer
CO-OP Observer station URYC2 Ouray.
0940 AM Rain 3 SE Ridgway 38.13N 107.71W
06/03/2025 M1.08 Inch Ouray CO Mesonet
Mesonet station TR956 Gunnison Fo Portable.
0714 AM Rain Ouray 38.03N 107.67W
06/03/2025 M1.07 Inch Ouray CO Cocorahs
Cocorahs station CO-OR-2 Ouray 0.23NNW.
0945 AM Rain 10 SW Maher 38.54N 107.69W
06/03/2025 M1.07 Inch Montrose CO Mesonet
Mesonet station MTSC2 BLACK CANYON MONTROSE
11 ENE CO US.
0700 AM Rain 3 NNW Ridgway 38.20N 107.77W
06/03/2025 M1.02 Inch Ouray CO Cocorahs
Cocorahs station CO-OR-13 Ridgway 3.3NNW.
0936 AM Rain 4 N Towaoc 37.27N 108.74W
06/03/2025 M1.02 Inch Montezuma CO Mesonet
Mesonet station TS578 Couma_port1.
0800 AM Rain 5 SW Colona 38.22N 107.81W
06/03/2025 M1.00 Inch Ouray CO Cocorahs
Cocorahs station CO-OR-19 Colona 5SW.
0700 AM Rain Ridgway 38.15N 107.76W
06/03/2025 M0.98 Inch Ouray CO CO-OP Observer
CO-OP Observer station RGWC2 Ridgway 1 ESE.
0700 AM Rain 4 E Eckert 38.85N 107.88W
06/03/2025 M0.97 Inch Delta CO Cocorahs
Cocorahs station CO-DL-74 Hotchkiss 9.2 WNW.
0858 AM Rain 1 NNE Naturita 38.23N 108.56W
06/03/2025 M0.97 Inch Montrose CO Mesonet
Mesonet station NUCC2 Nucla, Naturita 1NNE.
0911 AM Rain 12 ESE Colona 38.24N 107.54W
06/03/2025 M0.96 Inch Gunnison CO Mesonet
Mesonet station TT696 Silver Jack.
0905 AM Rain 7 N Mesa Verde Natl Par 37.26N 108.50W
06/03/2025 M0.95 Inch Montezuma CO Mesonet
Mesonet station CEZC2 MESA VERDE NP CORTEZ 8
SE CO US.
0700 AM Rain 4 NW Colona 38.32N 107.81W
06/03/2025 M0.94 Inch Ouray CO Cocorahs
Cocorahs station CO-OR-32 Colona 4.2 NW.
0700 AM Rain 4 NW Ridgway 38.20N 107.80W
06/03/2025 M0.94 Inch Ouray CO Cocorahs
Cocorahs station CO-OR-25 Ridgway 3.6 NW.
0949 AM Rain 4 S Sawpit 37.93N 108.01W
06/03/2025 M0.92 Inch San Miguel CO Mesonet
Mesonet station GW1216 Sawpit.
0700 AM Rain 1 SSW Ridgway 38.15N 107.76W
06/03/2025 M0.91 Inch Ouray CO Cocorahs
Cocorahs station CO-OR-28 Ridgway.
0800 AM Rain 3 S Colona 38.24N 107.76W
06/03/2025 M0.91 Inch Ouray CO Cocorahs
Cocorahs station CO-OR-26 2 SSW Colona.
0700 AM Rain 1 SW Ridgway 38.15N 107.76W
06/03/2025 M0.90 Inch Ouray CO Cocorahs
Cocorahs station CO-OR-29 Ridgway 0.6 SW.
0700 AM Rain 4 NNW Lazear 38.84N 107.80W
06/03/2025 M0.88 Inch Delta CO Cocorahs
Cocorahs station CO-DL-22 Hotchkiss 5.1WNW.
0855 AM Rain 2 ENE Tacoma 37.50N 107.73W
06/03/2025 M0.88 Inch La Plata CO Mesonet
Mesonet station BBRC2 Big Bear Park.
1100 PM Rain Ouray 38.02N 107.67W
06/02/2025 M0.81 Inch Ouray CO Cocorahs
Cocorahs station CO-OR-23 Ouray 0.1 SE.
0700 AM Rain 8 SSW Waunita Hot Spgs 38.43N 106.58W
06/03/2025 M0.80 Inch Gunnison CO Cocorahs
Cocorahs station CO-GN-72 Doyleville 0.7
NNE.
0754 AM Rain 8 SE Parlin 38.42N 106.62W
06/03/2025 M0.80 Inch Gunnison CO Cocorahs
Cocorahs station CO-GN-49 Doyleville 2.1W.
0715 AM Rain 2 WNW Telluride 37.95N 107.85W
06/03/2025 M0.78 Inch San Miguel CO Cocorahs
Cocorahs station CO-SM-25 Telluride 2.3 WNW.
0700 AM Rain 1 E Cedaredge 38.90N 107.90W
06/03/2025 M0.77 Inch Delta CO Cocorahs
Cocorahs station CO-DL-54 Cedaredge 1.3 E.
0700 AM Rain 6 ESE Cedaredge 38.86N 107.83W
06/03/2025 M0.77 Inch Delta CO Cocorahs
Cocorahs station CO-DL-26 Hotchkiss 7.1WNW.
0715 AM Rain 4 SW Crawford 38.67N 107.66W
06/03/2025 M0.73 Inch Delta CO Cocorahs
Cocorahs station CO-DL-48 Crawford 3.6 SW.
0800 AM Rain 9 SW Maher 38.55N 107.69W
06/03/2025 M0.73 Inch Montrose CO CO-OP Observer
CO-OP Observer station BKCC2 Black Canyon of
the Gunnison.
0945 AM Rain 2 NE Mancos 37.37N 108.27W
06/03/2025 M0.73 Inch Montezuma CO Mesonet
Mesonet station GW0413 Mancos.
0917 AM Rain 6 S Stoner 37.50N 108.34W
06/03/2025 M0.72 Inch Montezuma CO Mesonet
Mesonet station TT815 Sjf5 Dolores Portable
No. 2.
0700 AM Rain 3 ENE Breen 37.19N 108.04W
06/03/2025 M0.70 Inch La Plata CO Cocorahs
Cocorahs station CO-LP-131 2 ENE Breen.
0915 AM Rain 4 NNW Ouray 38.08N 107.69W
06/03/2025 M0.70 Inch Ouray CO Mesonet
Mesonet station PMSC2 3.6 N Ouray.
0700 AM Rain 3 NW Lazear 38.82N 107.80W
06/03/2025 M0.69 Inch Delta CO Cocorahs
Cocorahs station CO-DL-65 Hotchkiss 4.7 WNW.
0700 AM Rain 3 NW Lazear 38.81N 107.81W
06/03/2025 M0.69 Inch Delta CO Cocorahs
Cocorahs station CO-DL-49 Lazear 3NW.
0930 AM Rain 3 SSW Colona 38.24N 107.76W
06/03/2025 M0.69 Inch Ouray CO Mesonet
Mesonet station UNRC2 2.8 S Colona.
0700 AM Rain Rico 37.69N 108.03W
06/03/2025 M0.68 Inch Dolores CO Cocorahs
Cocorahs station CO-DR-15 Rico 0.4 N.
0915 AM Rain 8 NNW Telluride 38.05N 107.86W
06/03/2025 M0.66 Inch Ouray CO Mesonet
Mesonet station DMSC2 7.9 NW Telluride.
0930 AM Rain Cedaredge 38.90N 107.92W
06/03/2025 M0.65 Inch Delta CO Mesonet
Mesonet station SCCC2 Cedaredge.
0626 AM Rain 3 NW Lazear 38.82N 107.81W
06/03/2025 M0.63 Inch Delta CO CO-OP Observer
CO-OP Observer station HCHC2 Hotchkiss 5WNW.
0626 AM Rain 3 NW Lazear 38.81N 107.80W
06/03/2025 M0.63 Inch Delta CO Cocorahs
Cocorahs station CO-DL-16 Hotchkiss 4.7W.
0945 AM Rain 2 ENE Rico 37.70N 108.00W
06/03/2025 M0.63 Inch Dolores CO Mesonet
Mesonet station EW6434 Rico.
0700 AM Rain 7 NNW Rockwood 37.60N 107.83W
06/03/2025 M0.62 Inch La Plata CO Cocorahs
Cocorahs station CO-LP-79 Rockwood 6.9NNW.
0700 AM Rain 2 E Breen 37.18N 108.04W
06/03/2025 M0.62 Inch La Plata CO Cocorahs
Cocorahs station CO-LP-78 Hesperus 6.9S.
0700 AM Rain 3 N Cedaredge 38.95N 107.94W
06/03/2025 M0.62 Inch Delta CO Cocorahs
Cocorahs station CO-DL-63 Cedaredge 3.5 N.
0900 AM Rain 12 ESE Colona 38.23N 107.54W
06/03/2025 M0.62 Inch Gunnison CO Mesonet
Mesonet station SJAC2 11.8 E Colona.
0852 AM Rain 3 NNW Hotchkiss 38.85N 107.74W
06/03/2025 M0.60 Inch Delta CO Mesonet
Mesonet station JAYC2 Jay, Hotchkiss 3NNW.
0945 AM Rain 7 NNE Vallecito 37.48N 107.54W
06/03/2025 M0.58 Inch La Plata CO Mesonet
Mesonet station VNBC2 7.4 NE Vallecito.
0900 AM Rain 1 NNE Orchard City 38.83N 107.95W
06/03/2025 M0.57 Inch Delta CO Mesonet
Mesonet station FTGC2 0.9 NE Orchard City
(CBRFC).
0915 AM Rain 2 WNW Camp Bird 37.98N 107.77W
06/03/2025 M0.57 Inch Ouray CO Mesonet
Mesonet station GBMC2 2.0 W Camp Bird.
0948 AM Rain 2 W Vail 39.64N 106.40W
06/03/2025 M0.57 Inch Eagle CO Mesonet
Mesonet station GW3823 VAIL.
0945 AM Rain 2 SSE Lake City 38.00N 107.30W
06/03/2025 M0.56 Inch Hinsdale CO Mesonet
Mesonet station EW6300 Lake City.
0900 AM Rain 7 N Rockwood 37.60N 107.78W
06/03/2025 M0.55 Inch La Plata CO Mesonet
Mesonet station ATTC2 6.9 N Rockwood.
0915 AM Rain 3 SSE State Bridge 39.80N 106.57W
06/03/2025 M0.55 Inch Eagle CO Mesonet
Mesonet station PSBC2 2.7 SE State Bridge
(CBRFC).
0950 AM Rain 3 ENE Breen 37.19N 108.04W
06/03/2025 M0.55 Inch La Plata CO Mesonet
Mesonet station AR904 Hesperus.
0700 AM Rain 2 NNE Lake City 38.05N 107.30W
06/03/2025 M0.54 Inch Hinsdale CO Cocorahs
Cocorahs station CO-HD-6 Lake City 1NNE.
0800 AM Rain 1 N Paonia 38.89N 107.59W
06/03/2025 M0.54 Inch Delta CO Cocorahs
Cocorahs station CO-DL-76 Paonia 1.5 N.
0915 AM Rain 2 NNE Red Mountain Pass 37.93N 107.69W
06/03/2025 M0.52 Inch Ouray CO Mesonet
Mesonet station IROC2 2.4 NE Red Mountain
Pass.
0937 AM Rain 1 NNE Edwards 39.67N 106.59W
06/03/2025 M0.51 Inch Eagle CO Mesonet
Mesonet station TR223 Ucrez1wrf Qd.
0700 AM Rain 2 WNW Eckert 38.85N 107.98W
06/03/2025 M0.50 Inch Delta CO Cocorahs
Cocorahs station CO-DL-70 Eckert 1.7 WNW.
0950 AM Rain 1 SSE Avon 39.63N 106.52W
06/03/2025 M0.50 Inch Eagle CO Mesonet
Mesonet station AVNCB Avon 1SE.
&&Special weather statement, Jun 3, 12:13 PM MST, 32 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
113 PM MDT Tue Jun 3 2025
COZ021-UTZ022-028-031930-
Four Corners/Upper Dolores River CO-La Sal and Abajo Mountains UT-
Southeast Utah UT-
113 PM MDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DOLORES COUNTY
THROUGH 130 PM MDT...
At 112 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Eastland, or 16 miles southeast of Monticello, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation and
outdoor objects is possible.
This storm will remain over mainly rural areas of west central
Dolores County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3769 10924 3776 10918 3776 10893 3754 10905
TIME...MOT...LOC 1912Z 301DEG 9KT 3769 10915
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BWSpecial weather statement, Jun 3, 12:30 PM MST, 15 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
130 PM MDT Tue Jun 3 2025
COZ021-UTZ022-028-031945-
Four Corners/Upper Dolores River CO-La Sal and Abajo Mountains UT-
Southeast Utah UT-
130 PM MDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DOLORES COUNTY
THROUGH 145 PM MDT...
At 129 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Eastland, or 20 miles southeast of Monticello,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation and
outdoor objects is possible.
This storm will remain over mainly rural areas of west central
Dolores County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3766 10916 3774 10909 3773 10887 3752 10901
TIME...MOT...LOC 1929Z 296DEG 11KT 3766 10908
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BWSpecial weather statement, Jun 3, 12:31 PM MST, 14 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
131 PM MDT Tue Jun 3 2025
COZ019-022-023-031945-
Animas River Basin CO-Southwest San Juan Mountains CO-
San Juan River Basin CO-
131 PM MDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ARCHULETA AND EAST
CENTRAL LA PLATA COUNTIES THROUGH 145 PM MDT...
At 131 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bayfield, or 16 miles east of Durango, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation and
outdoor objects is possible.
Locations impacted include...
Bayfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3728 10770 3738 10764 3733 10738 3715 10749
TIME...MOT...LOC 1931Z 298DEG 21KT 3729 10758
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BGBHail, Dolores
- When
- June 3, 12:45 PM MST to 1:15 PM MST
- Where
- Dolores County, 10.28 mi WSW of Cahone
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.597, -108.996
A severe thunderstorm tracked southeast from 11 miles southwest of Dove Creek from eastern San Juan County, Utah through west-central Dolores County and into northwestern Montezuma County in Colorado. This storm produced hail up to 1.5 inches in diameter, which fell over southwest Dolores county along the county roads southwest of Dove Creek. The photo was taken of the golf ball size hail after the hail fell. Radar was used for the approximate start and end times.
Debris Flow, Archuleta
- When
- June 3, 5:18 PM MST to 5:23 PM MST
- Where
- Archuleta County, 6.35 mi N of Arboles to 6.39 mi N of Arboles
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.111, -107.382
At approximately 6:20 PM MDT, a severe thunderstorm moved southwest of Chimney Rock National Monument, producing heavy rain and hail. This heavy rain fell on an area of very steep terrain and produced a mud flow and small rock slide across Colorado Highway 151. Aside from the road needing to be cleared, no damage, injuries, or fatalities were reported in association with this debris flow.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, June 3 to 4, 20251 death · $875,000 · 1 in hail · 30 events
- Tornadoes and Flash Flooding in Oklahoma, June 3 to 4, 2025$298,000 · EF1 · 43 events
- Flash Flooding and Flooding in Kansas, June 3, 2025$2.0 million · 1 in hail · 12 events
- Tornadoes and Damaging Winds in Missouri, June 3, 2025EF1 · 82 events
- Flash Flooding and Flooding in Kansas, June 3, 2025$355,000 · 61 kt wind · 11 events
- Tornado and Hail in Texas, June 3, 2025$135,000 · 1.75 in hail · 14 events
- Tornado and Hail in Missouri, June 3, 2025$141,000 · EF0 · 11 events
- Tornadoes and Damaging Winds in Illinois, June 3, 2025EF1 · 22 events
- Flood and Damaging Winds in Missouri, June 3, 2025$55,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in California, June 3, 2025$22,000 · 1 in hail · 9 events
- Damaging Winds in Kansas, June 3, 202552 kt wind · 21 events
- Tornado and Damaging Winds in Illinois, June 3, 2025EF0 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276932, 1275573.